MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010212
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol mesh ¿ composix kugel (device #1) and the bard/davol mesh ¿ composix kugel (device #3).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch and ventrio st on (b)(6)2011 and/or (b)(6)2015 and/or (b)(6)2019.As reported, the patient is making a claim for an adverse patient outcome against all the devices.It is alleged that the patient sustained injuries on (b)(6)2014, (b)(6)2015 and (b)(6)2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch and ventrio st on (b)(6) 2011 and/or (b)(6) 2015 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against all the devices.It is alleged that the patient sustained injuries on (b)(6) 2014, (b)(6) 2015 and (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with the implant of composix kugel mesh (device 1).Per op notes, "a composix kugel mesh (device 1) was placed into the abdomen using tacks." (b)(6) 2014 - patient was diagnosed with incisional hernia thereby underwent repair with partial removal of mesh (device 1).Per op notes, "the small bowel was densely adherent to the mesh and the mesh was separated from the abdomen.The mesh (device 1) was dissected." (b)(6) 2015 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio (device 2).Per op notes, "the old mesh (device 1) was noted.A ventrio (device 2) was placed intra abdominally using sutures." (b)(6) 2019 - patient was diagnosed with recurrent incisional hernia thereby underwent repair with the removal of mesh (device 1 and 2) and implant of ventrio st (device 3).Per op notes, "there were two pieces of mesh which were densely adherent to the bowel.Extensive lysis of adhesions was performed.A ventrio st (device 3) was placed into the abdomen using sutures.".
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the product identifiers.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2014) is considered to be a best estimate.This supplemental emdr represents the bd ventrio mesh (device 2).An additional supplemental emdr was submitted to represent the bd mesh ¿ composix kugel (device 1) and the bd ventrio st (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key16951263
Report Number1213643-2023-092031
Device Sequence Number3300929
Product Code FTL
UDI-Device Identifier00801741016394
UDI-Public(01)00801741016394(17)170628(10)HUYF1047
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number0010212
Device Lot NumberHUYF1047
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age64 YR
Patient SexFemale